Patient: My girlfriend started her new pack of birth control late a week and she supposed to have her period starting two weeks ago we had sex sometime with protection condom and sometime without last two or three weeks ago. what it could be?
Symptoms: Tri-cyclen lo
Doctor: Thank you for your query.After going through your query we would like to convey that within 3 to 5 days from the last pill the woman will have her menstrual cycle. Since you say that she has started her pills late & by chance before the pill started working if she had ovulation & an unprotected sexual intercourse during that phase then only there can be a chance for a conception. It is advisable that she opt for a blood test for βhCG or an ultrasound scan done transvaginally to rule out pregnancy. Maybe because she has changed the pattern of menstrual cycle she may be having the delay in her periods, if it is not because of pregnancy.Sometimes apart from pregnancy hormonal imbalance, fluctuations in thyroid hormonal levels either related or unrelated to stress, strain, anxiety, change in lifestyle, excessive weight gain or loss, heavy exercise can lead to irregularities in the menstrual cycle pattern, in otherwise regularly menstruating women. It is better to see the doctor who can further investigate to ascertain the underlying reason & advise apt treatment accordingly.Hope that answers your query. Have a good day.